Volume 6, issue 5 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On submanifolds in locally symmetric spaces of noncompact type

Jean-François Lafont and Benjamin Schmidt

Algebraic & Geometric Topology 6 (2006) 2455–2472

arXiv: math.GT/0607242

Abstract

Given a connected, compact, totally geodesic submanifold Y m of noncompact type inside a compact locally symmetric space of noncompact type Xn, we provide a sufficient condition that ensures that [Y m]0 Hm(Xn; ); in low dimensions, our condition is also necessary. We provide conditions under which there exist a tangential map of pairs from a finite cover (X̄,Y ̄) to the nonnegatively curved duals (Xu,Y u).

Keywords
locally symmetric space, duality, tangential map, Matsushima's map
Mathematical Subject Classification 2000
Primary: 53C35
Secondary: 57T15, 55R37, 57R42, 57R45
References
Forward citations
Publication
Received: 10 July 2006
Accepted: 9 November 2006
Published: 15 December 2006
Authors
Jean-François Lafont
Department of Mathematics
The Ohio State University
231 West 18th Avenue
Columbus, OH 43210-1174
Benjamin Schmidt
Department of Mathematics
University of Chicago
5734 S University Avenue
Chicago, IL 60637